MAUDE Adverse Event Report: COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLE, IMPLANTABLE
Model Number SIG45AXT
Medical Device Problem Codes Misfire (2532); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during the lobectomy, while firing vascular loads, stapling proceeded without any issues and was considered safe.However, when the surgeon switched to a black reload for the bronchus, the reload initiated the firing sequence but stopped almost immediately, releasing open staples but did not staple the tissue, and the knife did not advance.Afterwards, the surgeon opened a manual stapler and fired another black reload from the same batch without any issues.Medtronic's initial evaluation of the incident found that the reload has pushers deployed up to 3cm cut line.The reload had partially deployed staples distal to the exposed pushers.
 
Additional Manufacturer Narrative
D10 concomitant products: sig45axt, tri 2.0 sig45axt 45 xtra thk 15mm (lot # n5a1571y) sigphandle, sig power sigphandle handle (serial # (b)(6) sigadaptstnd, sig power sigadaptstnd linear adapter (serial # (b)(6).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TRI-STAPLE 2.0
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24215559
Report Number1219930-2026-00562
Device Sequence Number21141812
Product Code GDW
UDI-Device Identifier10884521543607
UDI-Public(01)10884521543607(17)300131(10)N5B1763Y(20)02
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIG45AXT
Device Catalogue NumberSIG45AXT
Device Lot NumberN5B1763Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Initial Report FDA Received Date01/29/2026
Date Device Manufactured02/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient SexUnknown